Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 112, NWS Hastings, NE

June 5, 2004Webster County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Jun 5, 2004, 12:51 AM CDT for Webster County, Nebraska. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2004, 12:51 AM CDT (05:51 UTC)
Expired
Jun 5, 2004, 1:45 AM CDT
In force
54 min
Issued by
NWS Hastings, NE
Area
Counties, with a storm outline in the text

County Webster County, NE

The radar

The Grand Island radar (KUEX), 14 km from the middle of the area, began a volume at 05:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.9 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2004-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1996 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2004-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1996 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
2002 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

510 
WUUS53 KGID 050551
SVRGID
NEC181-050645-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1250 AM CDT SAT JUN 5 2004

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEBSTER COUNTY IN SOUTH CENTRAL NEBRASKA

* UNTIL 145 AM CDT

* AT 1246 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 5 MILES NORTH OF INAVALE...OR ABOUT 32 MILES
  SOUTHWEST OF HASTINGS...AND MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COWLES AROUND 115 AM CDT...
  BLUE HILL AROUND 130 AM CDT...
  ROSEMONT AROUND 140 AM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4022 9879 4005 9869 4019 9814 4044 9828

$$

VII

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 6:45 PM CDT, 6 hours 6 minutes earlier.

Area forecast discussion, Jun 4, 6:45 PM CDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
645 PM CDT FRI JUN 4 2004

.DISCUSSION...BEST FORCING AND WEAKEST CAPPING HAVE FAVORED
CONVECTIVE INITIATION WELL TO THE WEST OF CWA THIS EARLY EVENING.
UPPER WAVE HELPING TO PRODUCE CONVECTION IS SHOWN TO SLIDE ACROSS
AREA OVERNIGHT WITH CHANCE OF PRECIP FOLLOWING AS WELL.
HOWEVER...PRECIP CHANCE FOR THIS EVENING LOOKS VERY SMALL AND HAVE
REMOVED MENTION OF THUNDERSTORMS IN FORECAST AND GRIDS.  NO OTHER
CHANGES MADE TO THE FORECAST AT THIS TIME.
&&

.PREV DISCUSSION...TONIGHT THROUGH 12Z SUNDAY...A SHORT WAVE MOVES
THROUGH THE CENTRAL PLAINS TONIGHT AND ANOTHER ONE ON SATURDAY. A
SURFACE LOW PRESSURE SYSTEM MOVES THROUGH THE FORECAST AREA LATE
TONIGHT INTO SATURDAY MORNING. MAIN FORECAST CONCERN IS THE CHANCE
OF PRECIPITATION LATE TONIGHT INTO SATURDAY.

CONVECTION STARTING IN COLORADO THIS AFTERNOON WILL SLOWLY MOVE TO
THE EAST ALONG WITH THE TROUGH OF LOW PRESSURE. BEST CHANCES OF
THUNDERSTORMS WILL BE AS THE FRONT MOVES THROUGH LATE TONIGHT AND
TOMORROW AFTERNOON. HAVE INCREASED THE POPS...ESPECIALLY IN THE
EASTERN FORECAST AREA.

WITH THE ADDITIONAL CLOUDS AND PRECIPITATION...TEMPERATURES WILL BE
ABOUT 5 TO 10 DEGREES COOLER SATURDAY THAN TODAY.

LONG TERM...12Z SUNDAY ON. SATURDAY WAVE SLIDES BY AND LEAVES THE
CWFA IN A DRY PATTERN AND MUCH WARMER WEATHER PATTERN THE REST OF
THE WEEK AS A TROUGH DIGS INTO THE GREAT BASIN. FEW CHANGES AS A DRY
FORECAST WAS SUSTAINED. ABOUT THE ONLY SHOT FOR RAIN IS LATE
THURSDAY AND FRIDAY...IF MODEL TRENDS DON/T SLOW DOWN...WHEN A FRONT
IS PROGGED TO SLIP THROUGH THE CENTRAL PLAINS. THIS FAR OUT DRY IS
PRUDENT GIVEN TIME OF YEAR...AND NO SENSE GIVING FALSE HOPE FOR
RAIN. NEXT COUPLE OF DAYS WILL SHED LIGHT ON THE FORECAST SITUATION.
TEMPERATURES WELL INTO THE 80S AND 90S ALL WEEK...WITH PLENTY OF
BREEZE AS WELL.
&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

EFFECTIVE JUNE 8 2004 THIS PRODUCT WILL HAVE THE ID CHANGED FROM
OMAAFDGRI...TO OMAAFDGID. FOR MORE INFORMATION CHECK OUT
THE FOLLOWING WEB ADDRESS/USE LOWER CASE LETTERS:
HTTP://WWW.CRH.NOAA.GOV/PUBLIC/WMOHEADERS/CRPHASE1.HTM

AWJ
Hazardous weather outlook, Jun 4, 11:55 AM CDT, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
1155 AM CDT FRI JUN 4 2004

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-051200-
ADAMS-BUFFALO-CLAY-DAWSON-FILLMORE-FRANKLIN-FURNAS-GOSPER-GREELEY-
HALL-HAMILTON-HARLAN-HOWARD-JEWELL-KEARNEY-MERRICK-MITCHELL-NANCE-
NUCKOLLS-OSBORNE-PHELPS-PHILLIPS-POLK-ROOKS-SHERMAN-SMITH-THAYER-
VALLEY-WEBSTER-YORK-
1155 AM CDT FRI JUN 4 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PARTS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL MOVE SOUTHEAST INTO THE REGION MAINLY
AFTER 9 PM. INITIALLY...THE MOST LIKELY AREA FOR THUNDERSTORMS WILL
BE NORTHWEST OF A PHILLIPSBURG TO FULLERTON LINE. ISOLATED WIND
GUSTS OVER 40 MPH ARE POSSIBLE WITH STRONGER THUNDERSTORMS...HOWEVER
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THIS WEAKENING CLUSTER OF THUNDERSTORMS WILL SHIFT SOUTHEAST SATURDAY
MORNING AND PASS THROUGH SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL
KANSAS DURING THE DAY SATURDAY. AN ISOLATED STORM MAY PRODUCE HAIL UP
TO PENNY SIZE BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

T/MORITZ

Nearby

Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.